Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 19, 2021Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 19, 2021, 1:20 PM CDT for Coffee County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 1:20 PM CDT (18:20 UTC)
Expired
Jul 19, 2021, 2:15 PM CDT
In force
55 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS82 KTAE 191820
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
120 PM CDT Mon Jul 19 2021
 
ALZ065-191915-
Coffee AL-
120 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 215 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elba, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Pine Level, Mixons
Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino, Turner
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill,
Roeton, Goodman, Camp Alaflo Bsa and Clowers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3161 8615 3162 8601 3162 8580 3129 8580
      3126 8619 3142 8620
TIME...MOT...LOC 1820Z 242DEG 14KT 3142 8605 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:22 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 19, 12:22 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
122 PM EDT Mon Jul 19 2021

.AVIATION...
[Through 18Z Tuesday]

Scattered to numerous showers and thunderstorms are currently
being seen across the region today. VFR conditions will prevail
outside of these showers and thunderstorms today where MVFR to
LIFR conditions can be expected. By sundown, storm activity should
be in the process of diminishing, where VFR conditions will take
over at all terminals. Low CIGs are expected however at DHN, ABY,
and briefly at VLD in the early morning hours before giving way to
VFR conditions once again by mid morning. TLH and ECP are expected
to remain in VFR conditions through the overnight and morning
hours.

&&

.PREV DISCUSSION [1017 AM EDT]...

.NEAR TERM [Through Tonight]...

Upper trough axis currently across the Midwest will move southward
this period to the ArkLaMiss while attempting to close off an upper
low and drift it westward into the short term period. Deep
southwesterly flow is in place with plenty of moisture and PWATs in
excess of 2 inches (1.96 inches on 00Z TLH sounding). Cold front
with the accompanying trough will be located to the north and a non
player but a surface trough line will be draped through the center
of our CWA and will provide additional focus for convection today as
well as the seabreeze and mesoscale boundary collisions. Convection
will get started in the predawn hours offshore and in Apalachee Bay
then spread inland this morning with additional showers and storms
becoming more numerous in the afternoon hours area wide. Concerning
rain chances have broad-brushed 70-80% area wide this afternoon with
a decrease this evening. Steering flow is relatively weak and storms
will be efficient rain producers and have the potential to drop
heavy rain in a short amount of time (1-2+ inch per hour rainfall
amounts which can cause isolated flooding of poor drainage areas).
WPC has outlooked our area north and west of the Florida Big Bend in
a marginal risk for excessive rainfall today/tonight.

.SHORT TERM [Tuesday Through Wednesday]...

The wet pattern observed in the near term period is is likely to
continue into the middle portion of the week as an elongated upper
level trough continues to dig south over southeast portions of the
US. South of this trough, rich tropical moisture will continue
streaming northwards and when combined with diurnal heating,
widespread showers and thunderstorms are expected Tuesday and
Wednesday. Given the rich tropical moisture expected to be in
place, along with the potential for slower moving storms, a risk
for isolated flooding can't be ruled out, especially across our
northern and western zones given the weaker flow aloft. Training
of storms along any stalled outflow boundaries the next few days
will be areas to watch for increased threat of localized flash
flooding. The areas of concerns are currently covered by a
marginal (level 1 of 4) risk from NOAA's Weather Prediction
Center. As for the general timing of this convection, the greatest
coverage of showers and storms is expected to be during the
daylight hours, but shower and thunderstorm chances will possibly
continue into the overnight hours, especially along the coastal
locations and marine zones.

.LONG TERM [Wednesday Night Through Monday]...

Upper level ridge begins to build into the region from the east as
the upper level trough translates slowly west through the end of
the week. Rain chances will lessen a little bit given the ridge
overhead and a reduction in deep-layer moisture, but scattered
shower and thunderstorms chances will continue in a typical
diurnal fashion through the remainder of the period. Flooding
risks from any afternoon thunderstorms will remain isolated but
any areas that receive flooding rainfall from earlier in the week
will potentially have an increased risk locally and will need to
monitor daily develop of thunderstorms for additional flooding.

.MARINE...

Southwest flow around 10 knots will prevail through the period
with widespread shower and thunderstorm activity expected. Seas
will be on the lower side given the lighter winds and around 2
feet. Greatest coverage of showers and storms will be in the
overnight and early morning hours.

.FIRE WEATHER...

With increasing rainfall chances and humidity through the next
several days fire weather concerns will be low.

.HYDROLOGY...

Widespread rainfall of 1 to 3 inches is expected the next 3 days,
especially across our north and west zones. Isolated amounts in
locations where training of storms, or storms move slowly, could
easily be double this range. The widespread amounts of 1 to 3
inches should not be enough to cause a large response on area
rivers, but some rises are possible, especially on the smaller
creeks and rivers which respond to rainfall much quicker.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  87  73  89  73 /  50  80  30  60  10
Panama City   76  86  76  86  77 /  90  90  50  60  20
Dothan        72  85  72  86  72 /  50  90  40  60  20
Albany        73  87  73  91  74 /  60  90  30  60  20
Valdosta      72  88  72  91  72 /  40  80  10  60  10
Cross City    74  89  74  89  75 /  60  70  10  50  10
Apalachicola  77  86  77  85  77 /  80  80  50  60  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Bunker
MARINE...Dobbs
FIRE WEATHER...Scholl
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jul 19, 12:29 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
129 PM EDT Mon Jul 19 2021

GAZ160-161-191800-
Lanier GA-Lowndes GA-
129 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANIER AND EASTERN
LOWNDES COUNTIES UNTIL 200 PM EDT...

At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Park, Valdosta, Dasher, Naylor, I-75 At Exit 5, Greenwood, Twin
Lakes, I-75 At Exit 11, Valdosta Regional Airport and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3080 8312 3079 8313
      3063 8314 3063 8318 3072 8334 3103 8306
      3099 8297 3087 8297
TIME...MOT...LOC 1729Z 241DEG 24KT 3075 8315

72-BUNKER
Special weather statement, Jul 19, 12:35 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1235 PM CDT Mon Jul 19 2021

ALZ066-067-191815-
Dale AL-Henry AL-
1235 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND NORTHERN
HENRY COUNTIES UNTIL 115 PM CDT...

At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Headland, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Newville, Bells Crossroads, Echo, Kirkland Crossroads,
Hardwickburg, Capps, Snells Crossroads, Barefield Crossroads, Murphy
Station, Graball, Goldberg Field, Dancey, Ward Bridge, Bertha and
Abbeville Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3138 8548 3146 8556 3170 8533 3149 8512
TIME...MOT...LOC 1735Z 236DEG 20KT 3149 8544

72-BUNKER
Special weather statement, Jul 19, 12:41 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EDT Mon Jul 19 2021

GAZ157-158-191830-
Grady GA-Thomas GA-
141 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND SOUTHERN
THOMAS COUNTIES UNTIL 230 PM EDT...

At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Thomasville, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Boston, Dawesville, Moncrief, Pine Park, Newark, Rocky
Hill, Eason, Beachton and Metcalf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 8376 3067 8402 3070 8422 3095 8408
TIME...MOT...LOC 1741Z 239DEG 14KT 3073 8410

72-BUNKER
Special weather statement, Jul 19, 12:43 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
143 PM EDT Mon Jul 19 2021

GAZ156-157-191830-
Decatur GA-Grady GA-
143 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DECATUR AND NORTHERN
GRADY COUNTIES UNTIL 230 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bainbridge, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bainbridge, Cairo, Whigham, Climax, Fowlstown, Peoples Still and
Harrells Still.

LAT...LON 3093 8413 3075 8446 3082 8461 3108 8448
TIME...MOT...LOC 1742Z 229DEG 13KT 3086 8450

72-BUNKER
Special weather statement, Jul 19, 12:59 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Mon Jul 19 2021

ALZ067-069-GAZ121-142-191845-
Henry AL-Houston AL-Clay GA-Early GA-
159 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...NORTH CENTRAL
HOUSTON...SOUTHWESTERN CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 245
PM EDT/145 PM CDT/...

At 158 PM EDT/1258 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Columbia, or 9 miles east of
Headland, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Blakely, Headland, Webb, Columbia, Newville, Haleburg,
Shorterville, Barnes, Tumbleton, Hardwickburg, Sigma, Grandberry
Crossroads, Pearce, Hayes, Rock Hill, Pleasant Plains, Headland
Municipal A/P, Miller and Ferrell Crossroads.

LAT...LON 3124 8524 3141 8536 3164 8504 3152 8491
      3137 8484
TIME...MOT...LOC 1758Z 239DEG 24KT 3139 8519

72-BUNKER
Special weather statement, Jul 19, 1:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
120 PM CDT Mon Jul 19 2021

ALZ065-191915-
Coffee AL-
120 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 215 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elba, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Pine Level, Mixons
Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino, Turner
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill,
Roeton, Goodman, Camp Alaflo Bsa and Clowers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3161 8615 3162 8601 3162 8580 3129 8580
      3126 8619 3142 8620
TIME...MOT...LOC 1820Z 242DEG 14KT 3142 8605

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 11:42 AM CDTSpecial Weather StatementTAELeon33 min
Jul 19, 1:50 PM CDTSpecial Weather StatementTAELeon, Wakulla55 min
Jul 19, 2:41 PM CDTSpecial Weather StatementTAEGadsden49 min
Jul 19, 3:22 PM CDTAreal Flood AdvisoryTAEGadsden, Jackson113 min
Jul 19, 6:04 PM CDTAreal Flood AdvisoryTAELiberty, Wakulla116 min
Jul 18, 7:00 PM CDTSpecial Weather StatementTAEBerrien45 min
Jul 18, 7:41 PM CDTAreal Flood AdvisoryTAEBen Hill, Irwin, Turner2 hr
Jul 18, 8:04 PM CDTAreal Flood AdvisoryTAEWorth116 min
Jul 19, 12:29 PM CDTSpecial Weather StatementTAELowndes31 min
Jul 19, 12:41 PM CDTSpecial Weather StatementTAEThomas49 min
Jul 19, 12:43 PM CDTSpecial Weather StatementTAEGrady47 min
Jul 19, 1:24 PM CDTSpecial Weather StatementTAEEarly, Miller51 min
Jul 19, 1:34 PM CDTSpecial Weather StatementTAEQuitman41 min
Jul 19, 1:41 PM CDTAreal Flood AdvisoryTAEQuitman3 hr
Jul 19, 2:30 PM CDTSpecial Weather StatementTAEDougherty, Terrell, Worth45 min
Jul 19, 3:10 PM CDTAreal Flood AdvisoryTAEDougherty65 min
Jul 19, 5:30 PM CDTSpecial Weather StatementTAEBrooks30 min
Jul 19, 12:35 PM CDTSpecial Weather StatementTAEHenry40 min
Jul 19, 12:59 PM CDTSpecial Weather StatementTAEHenry46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.